Little bit worried !!

Hi I've tapped all your brains for help with by husbands and sons blood is tests and thinks I may have neglected myself so wonder if any of you guys have any suggestions before I run to the doctors .... I have hypothyroid diagnosed I guess from TSH levels coz never asked for results in the past but will in the future... I'm on 100mg thyroxine and due for blood tests on 11/5 .... I decided to take methy B12 and complex B a few weeks ago coz was feeling Meh and have been feeling great for past few weeks apart from an extremely itchy patch on my right flank which I had before B12 and itchy left arm. My skin feels quite sensitive all over.   Last Tuesday about an hour after taking B12 on my way to work my face and ears starting burning and tingling despite me feeling very cold which left my face feeling tight for about half an hour and me feeling tingly despite there being no outward signs and the same thing happened this morning when I was in the car on the way to town  only this time I noticed my arm was red and blotchy and my side has been really itchy and sensitive all day.   I have felt really cold freezing hands and feet .. I took my temperature at 2.30pm expecting to have a fever as I felt so cold and it was 34.2 with the dial flashing low . I took my temperature again at 3.30,  same result I have just taken it again having resorted to putting a thicker jumper on and it come up to 36.4 however I still feel cold... My questions are 1 I could all this be my thyroid 2 could I be reacting to B12 3 shingles or 4 none of the above see a doctor lol X. Your thoughts would be much appreciated 

7 Replies

  • The only sure way is to ask for a Full Thyroid Function Test: TSH, T4, T3, Free T4 and Free T3, and antibodies.  You should also add B12, Vit D, iron, ferritin and folate. (Your B12 result might be skewed if you've been supplementing).

    You should see your doctor re your skin problem. 

    Your blood test should be at the earliest possible time, don't eat before it although you can drink water. Leave about 24 hours between your last dose of levo and the test and take it afterwards.

    Get a print-out of your results with the ranges and post if you have a query.

  • Thank you ... I've left my blood tests on the back burner coz dealing with other members of family and used time off from work to do that ... Will try and go along this week if I can 

  • I have read that when starting B12 supplements you can have a reaction with the skin.  If you search on the internet - B12 side effects - you may find something to read.  The tingling can be the awakening of the nerve endings if your B12 was very low.

    We do always suggest testing of vitamins and minerals before starting to supplement.  Yes any further testing of B12 will be skewed I'm afraid.

    The above link will take you to a list of signs and symptoms of B12 deficiency.

    How much B12 are you taking ?  Keep it under the tongue until dissolved.  Yes - I would also have your thyroid tested - to include the FT3 and anti-bodies ....

  • I'm taking methycobalim 5000 should I drop to 1000

  • Yes you could drop to a 1000 and see how you go ....  Only spotted your reply to me by chance !  Don't forget to click onto Reply under the post of the person to whom you wish to answer ! ....

  • Hi Ginnyabbott, Your symptoms sound like they could come from the Niacin or B3 within the B complex.

    Too much B3 can give your skin a 'Niacin Flush'   It feels like a prickly burn, tingle and itches terribly, and I notice my temperature drop also.  It feels like all the warm blood is taken to the skin and your core temperature drops a lot.  But I like taking B3 / niacin as it feels like it is opening up the blood vessels and beneficial for them, but you do have to start low, and increase gradually.

    The reaction is worse on an empty stomach, so if you don't like the flush, take after food, or take less.


    Google  ..."  higher doses of niacin cause an intense flushing or "prickly heat" sensation to the face and upper body, usually 15-30 minutes after taking a relatively large dose.  This flushing is experienced by almost everyone ......

    ....Other than causing discomfort the flushing is harmless and usually subsides within 1 or 2 hours. Symptoms are most intense after the first dose and typically diminish over days or weeks with continued use of niacin."



  • Oh Stoneym that's exactly it ... Thank you so much for your reply that's put my mind at rest ... I will try and take after food 

You may also like...